zbMATH — the first resource for mathematics

Blow-up and global existence for heat flows of harmonic maps. (English) Zbl 0674.58019
It is proved that the solution of the evolution problem for harmonic maps blows up in finite time, if the initial map belongs to some nontrivial homotopy class and the initial energy is sufficiently small.
Reviewer: Chen Yunmei

58E99 Variational problems in infinite-dimensional spaces
58E20 Harmonic maps, etc.
Full Text: DOI EuDML
[1] Chang, K.C.: Heat flow and boundary value problem for harmonic maps. (preprint 1988)
[2] Chen, Y., Struwe, M.: Existence and partial regularity for heat flow for harmonic maps. Math. Z.201, 83–103 (1989) · Zbl 0652.58024 · doi:10.1007/BF01161997
[3] Coron, J.M., Ghidaglia, J.M.: Explosion en temps fini pour le flot des applications harmoniques. C.R. Acad. Sci. Paris308, Serie I 339–344 (1989) · Zbl 0679.58017
[4] ding, W.Y.: Blow-up of solutions of heat flows for harmonic maps. (preprint 1988)
[5] Eells, J., Lemaire, L.: A report on harmonic maps. Bull. Lond. Math. Soc.16, 1–68 (1978) · Zbl 0401.58003 · doi:10.1112/blms/10.1.1
[6] Eells, J., Lemaire, L.: Selected topics in harmonic maps. Conf. Board Math. Sci. Am. Math. Soc.50 (1983) · Zbl 0515.58011
[7] Eells, J., Sampson, J.H.: Harmonic mapping Riemannian manifolds. Am. J. Math.86, 109–160 (1964) · Zbl 0122.40102 · doi:10.2307/2373037
[8] Gordon, W.B.: Convex functions and harmonic maps. P.A.M.S.33 433–437 (1972) · Zbl 0216.42801 · doi:10.1090/S0002-9939-1972-0291987-1
[9] Hamilton, R.: Harmonic maps of manifolds with boundary. Lecture Notes in Math., vol.471, Berlin Heidelberg New York: Springer 1975 · Zbl 0308.35003
[10] Hartman, P.: Ordinary differential equations, 2nd edition. Boston, Birkhäuser, 1982 · Zbl 0476.34002
[11] Jost, J.: Ein Existenzbeweis für harmonische Abbildungen, die ein Dirichletproblem lösen, mittels der Method des Wärmeflusses, Manuscr. Math.34, 17–25 (1981) · Zbl 0459.58013 · doi:10.1007/BF01168706
[12] Ladyzenskaja, O.A., Solonnikov, V.A., Ural’ceva, N.N.: Linear and quasilinear equation of parabolic type Transl. Math. Momo.23 Am. Math. Soc. 1968
[13] Ottarsson, S.K.: Closed geodesics on Riemannian manifolds via the heat flow. J. Geom. Phys.2, 49–72 (1985) · Zbl 0592.53039 · doi:10.1016/0393-0440(85)90019-1
[14] Moser, J.: A Harnack inequality for parabolic differential equations. Comm. Pure Appl. Math.17, 101–134 (1964) · Zbl 0149.06902 · doi:10.1002/cpa.3160170106
[15] Sacks, J., Uhlenbeck, K.: The existence of minimal immersions of two spheres. Ann. Math.113, 1–24 (1981) · Zbl 0462.58014 · doi:10.2307/1971131
[16] Schoen, R.: Analytic aspects of harmonic maps. M.S.R.I. Publications2, 321–358 Berlin: Springer 1984
[17] Schoen R., Uhlenbeck, K.: Boundary regularities and the Dirichlet problem for harmonic maps. J. Differ. Geom.18, 253–268 (1983) · Zbl 0547.58020
[18] Struwe, M.: On the evolution of harmonic maps of Riemannian surfaces. Comment. Math. Helv.60, 558–581 (1985) · Zbl 0595.58013 · doi:10.1007/BF02567432
[19] Struwe, M.: On the evolution of harmonic maps in higher dimensions. J. Differ. Geom.28, 485–502 (1988) · Zbl 0631.58004
[20] White, B.: Infima of energy functionals in homotopy classes of mappings. J. Differ. Geom.23, 127–142 (1986) · Zbl 0588.58017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.